Missouri, 2007Flash Flooding and Flooding in Missouri, June 28 to 30, 2007
June 28 to 30, 2007 · NWS EAX · 23 events in 9 counties and zones
drifted northeast into southeastern Kansas between the 28th and 30th of June. Copius amounts of moisture and the slow movement of the system, led to tremendous rainfall totals over portions of west central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7.0 million
- Crop damage
- $1.1 million
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system, which had meandered over Texas and Oklahoma for about two weeks...drifted northeast into southeastern Kansas between the 28th and 30th of June. Copius amounts of moisture and the slow movement of the system, led to tremendous rainfall totals over portions of west central Missouri. Major flooding resulted and river levels reached near historic highs. Three day rainfall totals ranged from 6 to 15 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 28, 5:26 AM CST, 34 minutes earlier.
Area forecast discussion, Jun 28, 5:26 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 AM CDT THU JUN 28 2007
...UPDATED FOR AVIATION...
.PREV DISCUSSION... /ISSUED 340 AM CDT THU JUN 28 2007/
UPPER LOW BECOMING ELONGATED FROM CNTRL OKLAHOMA THROUGH WRN
MISSOURI EARLY THIS MORNING AS VORTICITY CENTERS BECOME SHEARED
THROUGH MEAN FLOW ALOFT. MOST NOTABLE VORT POCKET AND ASSOCIATED
ENHANCED LIFT NOW MOVING THROUGH SERN KANSAS DOES NOT APPEAR WELL
CAPTURED BY EITHER THE GFS OR NAM. H8 FRONT ALIGNED NEAR A EMP-IRK
LINE LOOKS TO REMAIN THE NORTHERN EXTENT OF THE MORE INTENSE
RAINFALL THIS MORNING...AND AM SKEPTICAL OF THE MORE NORTHWARD
PLACEMENT OF THE AXIS OF HEAVIEST QPF...PARTICULARLY ON THE 00Z GFS
SOLUTION...PROBABLY OWING TO THE LOWER RESOLUTION GRID SCALE. WILL
LET CURRENT FLASH FLOOD WATCH RIDE FOR THE TIME BEING...HOWEVER
NORTHERN TIER OF COUNTIES WILL PROBABLY BE CUT OUT EARLY AS SLUG OF
HEAVIER PRECIPITATION OVER SWRN MISSOURI HEADING SOUTH OF THE I-70
CORRIDOR...AND NELY H8 WINDS CREATING A FAIRLY WELL DEFINED
DEFORMATION ZONE LIMITING THE NORTHWARD FLUX OF MOISTURE.
OTHERWISE...EXCESSIVE RAINFALL REMAINS A MAJOR CONCERN THIS
MORNING...AND INTO THE AFTERNOON HOURS FOR THE SRN PORTIONS OF THE
FORECAST AREA. VERY NICE FETCH OF H8 MOISTURE (+15C DEWPOINTS) ON
SWLY 25KT WINDS TAPPING TOTAL PWATS AOA 2.0 INCHES TAKING AIM ON
CNTRL MISSOURI. FEEL THE MOST OPPORTUNE TIME FRAME FOR EXTREME
RAINFALL WILL BE IN THE EARLY MORNING HOURS AS H8 FLOW WILL BE MOST
PERPENDICULAR TO THE FRONTAL BOUNDARY BEFORE VEERING LATER IN THE
MORNING...AND ALLOWING THE ELEVATED FRONT TO SAG FURTHER SOUTH.
RADAR AND IN-SITU OBSERVATIONS INDICATE RAINFALL RATES APPROACHING
OR EXCEEDING 2 INCHES/HOUR IN THE MOST INTENSE CELLS. FFG ACROSS
CNTRL MISSOURI STILL REMAINS RATHER HIGH AT 2-3 INCHES OVER 3
HOURS...HOWEVER GIVEN THE AFOREMENTIONED RAINFALL RATES...WOULD NOT
TAKE MUCH MORE THAN AN HOUR OF INTENSE PRECIPITATION TO REACH THESE
VALUES. AT THIS TIME...AREAS MOST AT RISK APPEAR TO LIE ALONG A
MOUND CITY KANSAS TO BOONVILLE LINE.
EXPECTING A GENERAL CLEARING OF THE CWA THIS AFTERNOON AS WEAK NWLY
WINDS ALOFT AND MODEST DRYING OF THE LOW LEVELS OVERSPREADS THE
AREA. CLOUD COVER SHOULD BE A LITTLE MORE PERSISTENT TO BREAK OUT OF
THE AREA...AND HAVE TAILORED HIGH TEMPS TODAY TO REFLECT REDUCED
INSOLATION. BEYOND THIS EVENING...FEEL GFS CARRIES FAR TOO MUCH
CONVECTIVE FEEDBACK IN ITS FORECAST MCS DEVELOPMENT IN S CNTRL
KANSAS. IN TURN...THIS BRINGS A VORT CENTER AND STRONGER UVV INTO
WESTERN MISSOURI. FEEL ANY SIGNIFICANT PRECIP WILL REMAIN IN SW
MISSOURI FRIDAY...HOWEVER HAVE CARRIED SMALL CHANCES IN THE
FORECAST. ONLY COSMETIC CHANGES TO THE FORECAST THROUGH THE
WEEKEND...THOUGH PERSISTENT WEAKNESS IN HEIGHT FIELDS OVER OKLAHOMA
WILL NEED TO BE MONITORED.
21
&&
.AVIATION...
FOR THE 12Z/28 TAFS...SCT -SHRA WILL CONTINUE TO AFFECT THE KANSAS
CITY METROPOLITAN TERMINAL SITES THROUGH 15Z BEFORE 850 MB WINDS
FINALLY BACK TO THE NORTH AND DRAW DRIER AIR SOUTHWARD. EVEN THOUGH
CIGS CONTINUE WIDELY VARY ACROSS THE METRO...EXPECT PREVAILING CIGS
TO REMAIN AT MVFR LEVELS WITH TEMPORARY DROPS TO IFR CONDITIONS UNDER
PASSING SHOWERS. ONCE H850 BOUNDARY SINKS TO THE SOUTH LATE THIS
MORNING...VFR CONDITIONS WILL PREVAIL WITH A MID-LVL CLOUD DECK
PERSISTING FOR THE REMAINDER OF THE TAF CYCLE. AS A NOTE FOR LATER
SHIFTS...WILL NEED TO MONITOR THE CHANCES OF STRATUS/FOG DECK
DEVELOPING BY FRIDAY MORNING AS LOW-LVL WINDS TURN BACK TO THE ESE. AT
THIS TIME CONFIDENCE TO LOW TO CONSIDER ENTERING IN TAF AT THIS TIME.
DUX
&&
EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM FRIDAY FOR MOZ025-MOZ032-MOZ033
-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 1 AM FRIDAY FOR KSZ057-KSZ060.
&&
Hazardous weather outlook, Jun 28, 4:56 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 AM CDT THU JUN 28 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
556 AM CDT THU JUN 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE
SOUTHERN PORTION OF THE OUTLOOK AREA THROUGH THIS AFTERNOON. FAIRLY
WIDESPREAD RAINFALL ACCUMULATIONS IN EXCESS OF ONE INCH WILL BE
COMMON GENERALLY ALONG AND SOUTH OF A PAOLA TO MOBERLY LINE. RAINFALL
TOTALS UPWARDS OF THREE INCHES COULD ALSO LOCALLY BE SEEN IN THIS
AREA...WHICH MAY LEAD TO SOME FLASH FLOODING AND FLOODING OF SMALLER
RIVERS AND STREAMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH REPORTS OF VERY
HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED TODAY.
21
Event by event
16 flash flood, 6 flood, 1 heavy rain. Local standard time, as filed.
Heavy Rain, Bates
- When
- June 28, 6:00 AM CST to June 30, 6:00 AM CST
- Where
- Bates County, Hume
- Property damage
- $7.0 million
- Crop damage
- $1.1 million
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -94.580
A total of 14.75 inches of rain was reported over a three day period. Major flooding of the Marais Des Cygnes River was reported across the southern part of the county. Damage was reported to many homes and businesses, as well as to railroad tracks and roads. Agricultural losses were significant.
Flood, Cooper
- When
- June 28, 6:00 AM CST to June 30, 3:00 AM CST
- Where
- Cooper County, 2.63 mi NNE of Billingsville to 3.22 mi NE of Billingsville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.934, -92.758
The Petite Saline Creek near Boonville crested at 19.44 feet, or 3.44 feet above flood stage.
Flood, Henry
- When
- June 28, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Henry County, 0.87 mi N of Blairstown to 2.04 mi WNW of Blairstown
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.583, -93.970
The Big Creek at Blairstown began flooding on June 28, 2007 and continued flooding through July 3, 2007. The crest was on July 1, 2007 and is in the July 2007 Storm Data Report.
Flood, Henry
- When
- June 28, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Henry County, 4.01 mi W of Urich to 1.03 mi NW of Lucas
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.479, -94.073
The South Grand River near Urich began flooding on June 28, 2007 and continued through July 4, 2007. The crest was on July 2, 2007 and is in the July 2007 Storm Data Report.
Flood, Johnson
- When
- June 28, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Johnson County, 3.63 mi NNE of Vly City to 3.45 mi NNW of Vly City
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.922, -93.617
The Blackwater River near Valley City began flooding on June 28, 2007 and continued through July 3, 2007. The crest was on July 1, 2007 and is detailed in the July 2007 Storm Data Report.
Flood, Saline
- When
- June 28, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Saline County, 2.79 mi NE of Herndon to 3.29 mi E of Herndon
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.031, -93.246
The Blackwater River near Blue Lick began flooding on June 28, 2007 and continued through July 7, 2007. The crest was on July 3, 2007 and is detailed in the July 2007 Storm Data Report.
Flash Flood, Bates
- When
- June 28, 12:55 PM CST to 4:55 PM CST
- Where
- Bates County, 1 mi W of Butler
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.250, -94.348
High water rescue was reported 2 miles south of Highway 52. Nearly 6 feet of water was over gravel road.
Flash Flood, Cass
- When
- June 28, 6:18 PM CST to 10:18 PM CST
- Where
- Cass County, 2 mi E of Harrisonville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.650, -94.313
K Highway between 240th and 245th Streets was closed due to water across the road.
Flash Flood, Bates
- When
- June 29, 7:30 AM CST to 11:30 AM CST
- Where
- Bates County, 2 mi NW of Adrian
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.420, -94.376
Bates county Route AA 1 3/4 miles west of the junction of Highway 71 and AA was closed due to high water.
Flash Flood, Cass
- When
- June 29, 8:00 AM CST to 12:00 PM CST
- Where
- Cass County, 1 mi N of East Lynne
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.684, -94.230
Portions of Route K and Route E were closed due to the high water.
Flash Flood, Cooper
- When
- June 29, 8:00 AM CST to 12:00 PM CST
- Where
- Cooper County, 4 mi W of Blackwater
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.980, -93.054
Flash flooding was reported on area roads.
Flash Flood, Henry
- When
- June 29, 8:00 AM CST to 12:00 PM CST
- Where
- Henry County, Blairstown
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.570, -93.970
Route N was closed due to flash flooding.
Flash Flood, Lafayette
- When
- June 29, 8:15 AM CST to 12:15 PM CST
- Where
- Lafayette County, Concordia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.980, -93.580
Highway 23, north and south of Concordia, had water over the road.
Flash Flood, Johnson
- When
- June 29, 8:30 AM CST to 12:30 PM CST
- Where
- Johnson County, 4 mi NW of Pittsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.871, -94.052
Several roads were closed due to flooding. These included portions of Highway Z and Highway 2.
Flash Flood, Pettis
- When
- June 29, 8:30 AM CST to 12:30 PM CST
- Where
- Pettis County, Sedalia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.700, -93.230
Several roads were closed due to high water. They included the following: Oak Grove Lane, Yeater, Gottschalk, Butterbaugh Ford, and Pinhook.
Flash Flood, Jackson
- When
- June 29, 6:00 PM CST to 10:00 PM CST
- Where
- Jackson County, Lone Jack
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.870, -94.180
Cave Road was closed due to flash flooding.
Flood, Cooper
- When
- June 30, 6:00 AM CST to 11:59 PM CST
- Where
- Cooper County, 2.3 mi NNE of Otterville to 1.45 mi SE of Otterville
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.752, -92.991
The Lamine River near Otterville crested at 17.54 feet, or 2.54 feet above flood stage. Flooding continued into July 1st.
Flash Flood, Bates
- When
- June 30, 10:52 AM CST to 2:52 PM CST
- Where
- Bates County, Butler
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.250, -94.330
Numerous roads were closed in Butler due to the heavy rains.
Flash Flood, Henry
- When
- June 30, 11:31 AM CST to 3:31 PM CST
- Where
- Henry County, Tightwad
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.320, -93.550
Highway 7 was closed due to high water.
Flash Flood, Henry
- When
- June 30, 11:31 AM CST to 3:31 PM CST
- Where
- Henry County, Clinton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.380, -93.770
Numerous roads were closed in Clinton due to the heavy rains.
Flash Flood, Bates
- When
- June 30, 2:00 PM CST to 6:00 PM CST
- Where
- Bates County, 12 mi SE of Butler
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.127, -94.174
Heavy rains caused flooding with a rooftop water rescue.
Flash Flood, Cass
- When
- June 30, 2:00 PM CST to 6:00 PM CST
- Where
- Cass County, Freeman
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.630, -94.550
Water was reported rising rapidly with evacuations needed.
Flash Flood, Bates
- When
- June 30, 4:00 PM CST to 8:00 PM CST
- Where
- Bates County, 1 mi S of Butler
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.236, -94.330
Heavy rains closed 52 Highway east of Highway 71, due to high water.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, June 28 to 30, 2007$4.1 million · 25 events
- Lightning Strike in Louisiana, June 28, 2007$700,000 · 1 event
- Flash Flooding and Flooding in Texas, June 28 to 30, 2007$290,000 · 16 events
- Damaging Winds in Alabama, June 28, 2007$368,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 28, 2007$151,000 · 0.75 in hail · 3 events
- Lightning Strike in Tennessee, June 28, 2007$145,000 · 1 event
- Damaging Winds in Tennessee, June 28, 2007$75,000 · 55 kt wind · 7 events
- Damaging Winds in Texas, June 28, 2007$70,000 · 56 kt wind · 2 events
- Lightning Strike in Indiana, June 28, 2007$44,000 · 1 event
- Hail and Damaging Winds in Virginia, June 28, 2007$25,000 · 52 kt wind · 11 events
- Lightning Strike in Maryland, June 28, 20073 injured · 1 event
- Hail in Wyoming, June 28, 2007$25,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41155, 68836, 68843, 68848, 68849, 68852, 38275, 41144, 38276, 41145, 41146, 41147, 41153, 41152, 41154, 41151, 68839, 38277, 41149, 41150, 38278, 41148, 38280.